Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 22, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 3, 2007, 5:47 PM CDT for Texas County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2007, 5:47 PM CDT (22:47 UTC)
- Expired
- May 3, 2007, 11:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Texas County, MO
The radar
The Springfield radar (KSGF), 144 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 032249
FFWSGF
MOC215-040445-
/X.NEW.KSGF.FF.W.0022.070503T2247Z-070504T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
547 PM CDT THU MAY 3 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 1145 PM CDT.
* AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR
WAS INDICATING RAINFALL AMOUNTS OF JUST OVER AN INCH ACROSS
SOUTHEAST PORTIONS OF TEXAS COUNTY WITH RAINFALL MOVING ACROSS
THE SAME LOCATIONS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
LICKING...YUKON...CLEAR SPRINGS...EUNICE AND RAYMONDVILLE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3742 9165 3706 9166 3706 9201 3761 9198
3759 9177 3742 9176
$$
LINDENBERG1 follow-up statement
000
WGUS73 KSGF 040439
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 PM CDT THU MAY 3 2007
MOC215-040447-
/X.EXP.KSGF.FF.W.0022.000000T0000Z-070504T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS MO-
1137 PM CDT THU MAY 3 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 PM CDT FOR EASTERN
TEXAS COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS WERE BEGINNING TO RECEDE...HOWEVER LOW LYING AREAS AND
LOW WATER CROSSINGS WILL REMAIN PRONE TO FLOODING FOR THE REMAINDER
OF THE NIGHT. AN AREAL FLOOD WARNING WILL BE ISSUED DUE TO THE
RESIDUAL FLOODING POTENTIAL DUE TO RUNOFF BEING OBSERVED ACROSS THE
EASTERN PORTION OF TEXAS COUNTY. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3742 9165 3706 9166 3706 9201 3761 9198
3759 9177 3742 9176
$$
GAGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 3, 3:54 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 3, 3:54 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 PM CDT THU MAY 3 2007
.DISCUSSION...
CHALLENGES OPLENTY WITH TODAYS FORECAST AS SOUTHERN STREAM SYSTEM
LIFTS NORTHEASTWARD ACROSS THE AREA AND IS REPLACED WITH A HIGH
AMPLITUDE SKINNY UPPER RIDGE OVER THE WEEKEND.
REGIONAL PROFILER NETWORK INDICATES THAT THE FORMERLY CLOSED LOW
OVER THE ARKLATEX REGION HAS WEAKENED INTO AN OPEN WAVE...WITH
NUMERICAL GUIDANCE IN GOOD AGREEMENT ON LIFTING THIS FEATURE
NORTHEASTWARD ACROSS THE AREA TONIGHT INTO FRIDAY. DESPITE THE
STRONG UPPER LEVEL DIVERGENCE AHEAD OF THIS FEATURE WE ARE
EXPERIENCING A SURPRISINGLY LOW COVERAGE OF PRECIPITATION THIS
AFTERNOON. DEVELOPMENT UPSTREAM HASNT BEEN OVERLY IMPRESSIVE
EITHER...EXCEPT FOR A SMALL MCS OVER NE TX AND NORTHERN LOUISIANA
WHOSE MOVEMENT APPEARS TO BE INFLUENCED MORE BY COLD POOL AND CELL
PROPAGATION THAN THE STEERING FLOW.
GIVEN THAT THE COVERAGE/INTENSITY OF PRECIPITATION IS LESS THAN
IMPRESSIVE UPSTREAM...AND WITH POSSIBILITY/LIKELIHOOD OF CONVECTION
DECREASING SOME AFTER SUNSET...IM NOT INCLINED TO EXTEND OUR
CURRENT FLOOD WATCH PAST THE 00Z EXPIRATION TIME. FLASH FLOOD
GUIDANCE IS QUITE LOW AND THE GROUND IS PLENTY SATURATED WHERE THE
WATCH IS IN EFFECT...SO WILL BRIEF THE EVENING SHIFT TO CONTINUE
CLOSELY WATCHING RADAR TRENDS AND CONSIDER EXTENDING ALL/PORTIONS OF
THE FLOOD WATCH INTO TONIGHT AS NECESSARY.
SHORT WAVE TROUGH WILL LIFT ACROSS THE AREA TOMORROW WITH 500MB
TROUGH AXIS EXPECTED TO BE OVER OUR EASTERN CWA BY AFTERNOON FRIDAY.
MID LEVEL HEIGHT RISES ON THE BACKSIDE OF THE TROUGH SHOULD LEAD TO
SOME SUBSIDENCE AND POSSIBLY THE DEVELOPMENT OF A CAP...HOWEVER
FORECAST SOUNDINGS FROM THE WRF AND GFS BOTH SHOW STRONG INSTABILITY
DEVELOPING (EVEN AFTER DEWPOINTS ARE ADJUSTED DOWNWARD CLOSER TO
EXPECTED REALITY) BY AFTERNOON WITH LITTLE/NO EVIDENCE OF A CAP. IN
ADDITION...GFS/WRF BOTH SHOW MID LEVEL FLOW (6KM AGL) INCREASING TO
AROUND 30KT RESULTING IN FAVORABLY STRONG 0-6KM SHEAR OF 35KT+ BY
AFTERNOON. FAVORABLE SHEAR AND STRONG INSTABILITY WOULD LIKELY ALLOW
ANY THUNDERSTORMS THAT DO DEVELOP TO BECOME SEVERE AND POSSIBLY
ACQUIRE SUPERCELLULAR CHARACTERISTICS IF THEY SUSTAIN
THEMSELVES...HOWEVER WITH SYNOPTIC SCALE SUBSIDENCE EXPECTED NOT
EXPECTING WIDESPREAD CONVECTION TO DEVELOP FRIDAY AFTERNOON.
VERY HIGH AMPLITUDE/STRONG UPPER RIDGE THEN BUILDS INTO THE AREA AS
DEEP CUT OF LOW/UPPER TROUGH DEVELOPS OUT WEST. WITH UPPER RIDGING
IN THE AREA GENERALLY EXPECTING DRY AND VERY WARM CONDITIONS. AGAIN
IT APPEARS AS THOUGH SYNOPTICALLY CONDITIONS WILL NOT BE SUPPORTIVE
OF ANY CONVECTION...HOWEVER ANY WITH WEAK CAP AND STRONG INSTABILITY
DEVELOPING A RENEGADE PULSE STORM OR TWO CANNOT BE RULED DURING THE
AFTERNOON SAT AND AGAIN SUNDAY...BUT COVERAGE IS EXPECTED TO BE LESS
THAN 20%.
IN THE MEDIUM RANGE MODELS CONTINUE TO DIFFER IN THEIR HANDLING OF
THE BREAK DOWN THE NEAR OMEGA BLOCK THE DEVELOPS WITH THE STRONG
RIDGE. GFS PLOWS SHORTWAVE EASTWARD RIGHT INTO THE RIDGE
MIDWEEK...WHILE THE ECMWF SHUNTS ENERGY MORE NORTHWARD AND MAINTAINS
SOME WEAKER UPPER RIDGING OVER THE MISSISSIPPI VALLEY. GENERALLY
KEPT TEMPERATURES ABOVE AVERAGE THROUGH EARLY NEXT WEEK WITH LOW END
CHANCE POPS GIVEN UNCERTAINTIES IN HOW THE PATTERN WILL EVENTUALLY
EVOLVE.
IZZI
&&
.AVIATION...
WIDESPREAD MVFR CEILINGS AROUND 2500 FEET AND NUMEROUS SHOWERS WILL
IMPACT THE SPRINGFIELD AND JOPLIN TERMINALS THIS AFTERNOON AND
EVENING. CEILINGS AND VISIBILITIES WILL LOWER IN THE SHOWERS WHERE
BRIEF IFR CONDITIONS WILL BE POSSIBLE. SHOWER COVERAGE IS THEN
EXPECTED TO DECREASE TONIGHT. ALTHOUGH SOME BREAKS MAY DEVELOP IN
THE CLOUDS...MVFR CEILINGS WILL PREVAIL. VISIBILITIES WILL LIKELY
LOWER INTO THE MVFR CATEGORY AS WELL. IF ANY SIGNIFICANT BREAKS IN
THE CLOUDS DEVELOP...FOG COULD DEVELOP.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH 7 PM FOR CENTRAL AND SOUTH CENTRAL MISSOURI
NORTH AND EAST OF A LINE FROM JOPLIN...TO LEBANON...TO WEST
PLAINS.
KS...FLOOD WATCH THROUGH 7 PM.
WFO SGFHazardous weather outlook, May 3, 1:00 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU MAY 3 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: LOCALLY HEAVY RAINFALL AND ISOLATED THUNDERSTORMS. DISCUSSION: SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. DUE TO THE VERY MOIST AIRMASS IN PLACE THE POTENTIAL EXISTS FOR LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AFTERNOON. WHILE THE OVERALL CHANCES FOR THUNDERSTORMS WILL BE RELATIVELY LOW FRIDAY...THE STRONGER INSTABILITY AND WINDS ALOFT WOULD LIKELY ALLOW FOR ANY STORM THAT DO DEVELOP TO PRODUCE LARGE HAIL AND LOCALIZED DAMAGING WINDS. THUNDERSTORMS WILL ALSO BE POSSIBLE AGAIN AS EARLY AS MONDAY...BUT MORE SO ON TUESDAY AND WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
In the hours before
Local storm report, May 3, 1:29 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD ALTON 36.69N 91.40W
05/03/2007 OREGON MO LAW ENFORCEMENT
LOW WATER CROSSINGS FLOODED EAST OF ALTON.
&&
AFOSTERLocal storm report, May 3, 2:16 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
216 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLOOD NEVADA 37.84N 94.35W
05/03/2007 VERNON MO LAW ENFORCEMENT
FLOODING CONTINUED ON SOME LOW WATER CROSSINGS INCLUDING
ON HAPPY HALLOW ROAD.
&&
AFOSTERLocal storm report, May 3, 3:06 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLOOD UNIONTOWN 37.85N 94.97W
05/03/2007 BOURBON KS LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS REMAIN FLOODED.
&&
AFOSTERLocal storm report, May 3, 3:21 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD FAULKNER 37.10N 95.01W
05/03/2007 CHEROKEE KS EMERGENCY MNGR
STREAM LEVELS WERE RISING AND WATER WAS PONDING IN FIELDS
AND DITCHES. A FEW LOW LYING COUNTY ROADS WERE COVERED BY
A COUPLE OF INCHES OF WATER.
0115 PM FLASH FLOOD ALTON 36.69N 91.40W
05/03/2007 OREGON MO LAW ENFORCEMENT
LOW WATER CROSSINGS FLOODED EAST OF ALTON.
0145 PM FLOOD NEVADA 37.84N 94.35W
05/03/2007 VERNON MO LAW ENFORCEMENT
FLOODING CONTINUED ON SOME LOW WATER CROSSINGS INCLUDING
ON HAPPY HALLOW ROAD.
0145 PM FLOOD UNIONTOWN 37.85N 94.97W
05/03/2007 BOURBON KS LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS REMAIN FLOODED.
&&
AFOSTERLocal storm report, May 3, 3:33 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM FLASH FLOOD WINONA 37.01N 91.32W
05/03/2007 SHANNON MO BROADCAST MEDIA
KY3 TV RELAYED A REPORT THAT TWO LOW WATER CROSSINGS HAD
BECOME IMPASSABLE TO MOTORISTS. ONE CROSSING WAS LOCATED
NEAR THE CITY BASEBALL FIELD...AND THE OTHER WAS LOCATED
JUST OUTSIDE OF THE CITY LIMITS OF WINONA. A RAINFALL
MEASUREMENT OF 3.50 INCHES SINCE TUESDAY WAS ALSO
RELAYED.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:25 PM CDT | Flash Flood Warning | SGF | Hickory | 6 hr |
| May 3, 10:48 AM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
| May 3, 4:36 PM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.